Hail, Republic
- When
- June 29, 4:00 PM CST
- Where
- Republic County, 2 mi NW of Cuba
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.817, -97.483
Report relayed via NSSL.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 240 PM CDT THU JUN 29 2006 .DISCUSSION... AT 19Z...SKIES WERE PARTLY CLOUDY ACROSS THE CWA AS A WEAK REMNANT MCV FROM OVERNIGHT CONVECTION MOVED ACROSS THE REGION ENHANCING LIFT IN THE MID LEVELS. TEMPS HAVE CLIMBED INTO THE 90S AT ALL LOCATIONS AFTER STRUGGLING A BIT THIS MORNING WITH THE CLOUD COVER. WINDS WERE GENERALLY OUT OF THE SOUTHWEST AT 10 TO 20 MPH. NOT MUCH CHANGE TO THE OVERALL SYNOPTIC PATTERN THROUGH TOMORROW. THE REGION WILL REMAIN IN NRLY/NWRLY FLOW ALOFT IN BETWEEN UPPER RIDGE OVER THE FOUR CORNERS AND UPPER TROUGH OVER THE NORTHEAST. AT THE SURFACE...A WEAK WARM FRONT ACROSS SOUTHEAST NEBRASKA INTO EXTREME NORTHERN MISSOURI WILL LIFT NE TONIGHT AND FRIDAY. FOR LATE THIS AFTERNOON AND THIS EVENING...THERE WILL BE A SLGT CHANCE FOR THUNDERSTORMS AS WEAK REMNANT WAVES FROM LAST NIGHTS CONVECTION MIGRATE SLOWLY ACROSS CENTRAL/EASTERN KS. FCST SOUNDINGS SHOW NOT MUCH OF A CAP REMAINING BY THE LATE AFTERNOON HOURS...AND ANY STORMS THAT DO FORM WILL BE HIGH BASED WITH LARGE SFC DEWPOINT DEPRESSIONS AND MAY PRODUCE BRIEF GUSTY WINDS WITH NEARLY INVERTED-V SOUNDINGS BELOW CLOUD BASE. THIS THREAT SHOULD END THIS EVENING AS LARGER SCALE ISENTROPIC LIFT BECOMES FOCUSED ON NOSE OF THE LLJ FROM WRN IOWA TO NRN MISSOURI...AND EXPECT THOSE AREAS TO SEE MOST OF THE CONVECTION OVERNIGHT. NOT MUCH SENSIBLE WEATHER ON FRIDAY AS WEAK SHORTWAVES STAY MOSTLY NORTH AND EAST OF OUR CWA IN THE NW FLOW REGIME...THOUGH THERE MAY BE ENOUGH MOISTURE AROUND FOR SOME MID AND HIGH LEVEL CLOUDS. WARMEST 850MB TEMPS WILL BE ACROSS THE WESTERN CWA...AND KEPT PREVIOUS FORECAST OF UPPER 90S IN THESE LOCATIONS WITH MID 90S ELSEWHERE. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE MID LEVEL RIDGE OVER THE INTER-MOUNTAIN WEST IS EXPECTED TO BREAK DOWN ALLOWING THE PATTERN TO BECOME MORE ZONAL. A SHORTWAVE...MOVING ACROSS OR THIS AFTERNOON...WILL MOVE ACROSS THE NORTHERN PLAINS AND HELP BRING A WEAK COLD FRONT INTO THE HIGH PLAINS ON SATURDAY. AS THE UPPER PATTERN FLATTENS OUT...THIS FRONT IS EXPECTED TO SLOWLY MOVE TOWARDS NORTH CENTRAL KS. GIVEN THE SYNOPTIC PATTERN AND THE STRONGER WESTERLIES EXPECTED TO BE ACROSS THE NORTHERN PLAINS...THINK THE GFS HAS A BETTER HANDLE ON THIS FRONT...GENERALLY KEEPING IT JUST NORTH OF THE AREA THROUGH SATURDAY NIGHT. HOWEVER IF IT IS ABLE TO SLIP INTO NORTH CENTRAL KS...THERE COULD BE ENOUGH CONVERGENCE ALONG IT TO HELP AFTERNOON AND EVENING CONVECTION DEVELOP. AFTER COORDINATING WITH OTHER OFFICES...HAVE INSERTED SLIGHT CHANCE POPS FOR SATURDAY AFTERNOON AND SATURDAY NIGHT ACROSS NORTH CENTRAL KANSAS AND ALONG THE NEB STATE LINE SINCE THE BOUNDARY SHOULD BE IN THE VICINITY. EXPECTING THE FRONT TO STAY MAINLY TO THE NORTH...HAVE MAINTAINED HIGHS IN THE MID TO UPPER 90S WITH LOWS AROUND 70. FOR SUNDAY THROUGH TUESDAY...MODELS GENERALLY AGREE ON THE WEAK BOUNDARY MOVING INTO THE CENTRAL PLAINS LATE IN THE WEEKEND AND THEN GRADUALLY MOVING SOUTH ACROSS THE FORECAST AREA. THE GFS HAS BEEN TRENDING TOWARDS THE ECMWF WITH A SLOWER SOUTHERLY PROGRESSION TO THE FRONT AND HANGS THE FRONT UP NEAR THE FORECAST AREA ON TUESDAY AND TUESDAY NIGHT. THE GFS SUFFERS FROM CONVECTIVE FEEDBACK AS IT SHOWS AN MCS MOVING ACROSS THE AREA. NEVERTHELESS THE SLOWER PUSH SOUTH SEEMS REASONABLE GIVEN THE PROGGED SYNOPTIC PATTERN AND THE MEAN WESTERLIES TO OUR NORTH. HAVE CONTINUED SLIGHT CHANCE POPS FOR THE FORECAST AREA FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. CONFIDENCE IN THE EXACT POSITION OF THE FRONT IS STILL LOW SO DID NOT TRY TO GET TO FANCY WITH THE FORECAST JUST YET. HOWEVER THINK POPS MAY NEED TO BE BUMPED UP WITH LATER SHIFTS AS THE TIMING AND POSITION OF THE FRONT BECOMES A LITTLE CLEARER. TEMPERATURES FOR SUNDAY SHOULD CONTINUE TO BE ABOVE NORMAL AHEAD OF THE FRONT. 850 TEMPS SUGGEST HIGHS IN THE MID TO UPPER 90S WHICH IS IN LINE WITH THE GOING FORECAST. TEMPS SHOULD BE SOMEWHAT COOLER FOR MONDAY AND TUESDAY WITH THE BOUNDARY SLIDING SOUTH AND THE POSSIBILITY FOR MORE CLOUDS AND PRECIP. TRENDED TEMPS TOWARDS CLIMATOLOGY BY TUESDAY WITH THIS IN MIND. FOR WEDNESDAY AND THURSDAY...THE MEAN UPPER LEVEL RIDGE IS PROGGED TO REDEVELOP OVER THE ROCKIES WITH THE BOUNDARY FINALLY WASHING OUT TO OUR SOUTH. THEREFORE KEPT THE FORECAST DRY. SHOW A LITTLE BIT OF A WARMING TREND FOR THURSDAY WITH RISING HEIGHTS...BUT LEFT HIGHS AROUND 90 WITH MODELS SHOWING A SFC RIDGE OVER EASTERN KS WITH AN EASTERLY COMPONENT TO THE WINDS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && STRASSBERG/WOLTERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 329 PM CDT THU JUN 29 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-302030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 329 PM CDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND DURING THE EARLY EVENING OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. STRONG GUSTY WINDS AND SMALL HAIL COULD OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS SATURDAY AFTERNOON THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. WOLTERS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1145 AM CDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 SE DELPHOS 39.23N 97.72W
06/28/2006 E1.00 INCH OTTAWA KS PUBLIC
VIA NSSL
0340 PM HAIL 5 SE DELPHOS 39.22N 97.71W
06/28/2006 E0.75 INCH OTTAWA KS PUBLIC
VIA NSSL
0357 PM HAIL ROSSVILLE 39.14N 95.95W
06/28/2006 E0.88 INCH SHAWNEE KS LAW ENFORCEMENT
0400 PM HAIL 3 NE MINNEAPOLIS 39.15N 97.67W
06/28/2006 E1.25 INCH OTTAWA KS PUBLIC
VIA NSSL
0400 PM HAIL 8 NE MINNEAPOLIS 39.20N 97.60W
06/28/2006 E0.75 INCH OTTAWA KS PUBLIC
VIA NSSL
0402 PM HAIL WILLARD 39.09N 95.94W
06/28/2006 E1.00 INCH SHAWNEE KS TRAINED SPOTTER
0403 PM HAIL WILLARD 39.09N 95.94W
06/28/2006 E1.00 INCH SHAWNEE KS TRAINED SPOTTER
NEAR THE KANSAS RIVER JUST NORTH OF WILLARD.
0404 PM HAIL ROSSVILLE 39.14N 95.95W
06/28/2006 E1.00 INCH SHAWNEE KS CO-OP OBSERVER
0430 PM HAIL 4 NE MINNEAPOLIS 39.16N 97.65W
06/28/2006 E1.00 INCH OTTAWA KS PUBLIC
VIA NSSL
0435 PM TSTM WND DMG MINNEAPOLIS 39.12N 97.71W
06/28/2006 OTTAWA KS NWS EMPLOYEE
OFF DUTY NWS METEOROLOGIST REPORTED A 4 TO 6 INCH TREE
LIMB DOWN IN MINNEAPOLIS. DID NOT SEE IT OCCUR SO TIME
WAS ESTIMATED.
0435 PM HAIL 5 N MINNEAPOLIS 39.19N 97.71W
06/28/2006 E1.00 INCH OTTAWA KS LAW ENFORCEMENT
0435 PM HAIL MINNEAPOLIS 39.12N 97.71W
06/28/2006 E0.88 INCH OTTAWA KS TRAINED SPOTTER
0455 PM HAIL 4 W TOPEKA 39.05N 95.75W
06/28/2006 E0.75 INCH SHAWNEE KS TRAINED SPOTTER
HAIL WAS COVERING THE GROUND.
0500 PM HAIL 3 S WILLARD 39.05N 95.94W
06/28/2006 E1.00 INCH SHAWNEE KS PUBLIC
VIA NSSL
0550 PM HAIL 2 NE PAXICO 39.09N 96.14W
06/28/2006 E0.75 INCH WABAUNSEE KS TRAINED SPOTTER
REPORTED LARGE MARBLE SIZE HAIL.
&&The Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
2 hail. Local standard time, as filed.
Report relayed via NSSL.
Report relayed via NSSL.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514819, 5514820.